Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

July 28, 2012Norfolk County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 28, 2012, 4:13 PM EDT for Norfolk County, Massachusetts. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 4:13 PM EDT (20:13 UTC)
Expired
Jul 28, 2012, 5:15 PM EDT
In force
62 min
Issued by
NWS Boston/Norton, MA

County Norfolk County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WWUS81 KBOX 282013
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SAT JUL 28 2012

MAZ005-012>014-282115-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER
MA-WESTERN NORFOLK MA-
413 PM EDT SAT JUL 28 2012

AT 409 PM EDT A CLUSTER OF HEAVY RAIN SHOWERS AND THUNDERSTORMS WAS 
AFFECTING THE AREA FROM NORTHBOROUGH TO HOPKINTON TO NORTHBRIDGE. 
TORRENTIAL DOWNPOURS AND WIND GUSTS TO 20 TO 30 MPH WILL ACCOMPANY 
THESE STORMS AS THEY MOVE EAST AT 15 MPH INTO THE BOSTON METROWEST 
AREA. LOCALIZED STREET FLOODING IS LIKELY AS THESE STORMS PASS.

* SOME LOCATIONS AFFECTED INCLUDE...ASHLAND...HOLLISTON...NATICK...
  SHERBORN...MILLIS...WELLESLEY...MEDFIELD...DOVER...NEEDHAM AND
  NEWTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.

&&

LAT...LON 4235 7118 4227 7121 4216 7122 4215 7154
      4219 7155 4229 7150

$$
FIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 4:01 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 28, 4:01 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT SAT JUL 28 2012

.SYNOPSIS...

LOW PRESSURE WILL MOVE ALONG A STALLED FRONT SOUTH OF NEW ENGLAND
TONIGHT AND SUNDAY. THIS WILL BRING SHOWERS AND SCATTERED
THUNDERSTORMS TO NEW ENGLAND THROUGH SUNDAY. AN ACTIVE PATTERN IS
EXPECTED INTO THE FOLLOWING WEEK...WITH DIURNALLY DRIVEN SHOWERS
AND THUNDERSTORMS MONDAY AND TUESDAY ACROSS THE INTERIOR...AND A
SERIES OF DISTURBANCES SWEEPING THROUGH THE REGION WEDNESDAY INTO
THURSDAY...AND AGAIN ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

UPPER SHORTWAVE TROUGH APPROACHING THROUGH NY AND PA WHILE RIGHT
ENTRANCE REGION OF SOUTHWEST UPPER JET PULLS OFF THROUGH THE
MARITIMES. DAYTIME HEATING PRODUCED 500 JOULES OVER THE INTERIOR
WHICH WAS TAPPED FOR AFTERNOON CONVECTION. THIS CONVECTION MOVED
INTO CENTRAL MASS WHERE IT RAN INTO THE EAST FLOW OFF
MASSACHUSETTS BAY.

THE UPPER JET WILL PROVIDE SUFFICIENT VENTING OF THE CONVECTION TO
KEEP IT GOING THROUGH THE EVENING. PRECIPITABLE WATER VALUES ARE
STILL HIGH...SO CONTINUE POTENTIAL FOR 2-4 INCHES OF RAIN IN THE
HEAVIEST DOWNPOURS. WITH SUNSET AND AS THE UPPER JET MOVES OFF
OVERNIGHT...THE POTENTIAL FOR STORMS WILL DIMINISH A LITTLE BUT
NOT COMPLETELY AS THE UPPER SHORTWAVE AND HUMID ATMOSPHERE WILL
CONTINUE TO SUPPORT CONVECTION.

EAST WINDS OFF MASSACHUSETTS BAY WILL PROVIDE A STABILIZING
INFLUENCE...SO LOWER POPS IN EASTERN MASS-RHODE ISLAND. SO POPS
WILL BE HIGHEST IN WESTERN SECTIONS AND LOWEST IN THE EAST.
CATEGORICAL POPS IN THE WEST THIS EVENING DIMINISHING TO LIKELY
POPS OVERNIGHT.  CHANCE POPS IN THE EAST.

TEMPS ARE A BLEND OF MET AND MAV.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...

SUNDAY AND SUNDAY NIGHT...
UPPER SHORTWAVE MOVES ACROSS NEW ENGLAND DURING THE DAY AND OFF TO
THE EAST SUNDAY NIGHT. CONTINUE LIKELY POPS IN THE INTERIOR WITH
CHANCE POPS IN THE MORE STABLE EAST. CHANCE POPS SUNDAY EVENING
DIMINISH TO NIL DURING SUNDAY NIGHT. WEAK HIGH PRESSURE BUILDS
INTO THE REGION OVERNIGHT.

DEWPOINTS WILL DIMINISH A FEW DEGREES BUT STILL REMAIN IN THE 60S.
WITH LIGHT WIND AND A HISTORY OF RAIN...EXPECT AREAS OF FOG TO
DEVELOP SUNDAY NIGHT...SOME OF IT MAY BE DENSE.

TEMPS ARE A BLEND OF MOS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

MODEL DIAGNOSIS...

ANOMALOUS H5 RIDGING /POS HEIGHT ANOMALIES/ OVER THE CENTRAL NORTH
AMERICAN CONTINENT AND THE DAVIS STRAIGHT SETS THE PRECEDENT FOR
CONTINUED TROUGHING /NEG HEIGHT ANOMALIES/ ACROSS THE NERN CONUS.
DEEP CLOSED LOW ACROSS THE NRN CANADIAN MARITIMES WILL REMAIN QUASI-
STATIONARY TRAPPED BY A MARKED OMEGA BLOCK PATTERN ACROSS THE NRN
LATITUDES. WITH HEIGHT RISES OVER THE DAVIS STRAIGHT...SUBSEQUENT
RIDGING SHOULD CONTINUE ACROSS THE WRN ATLANTIC LENDING TO TROUGHING
AND AN ACTIVE WX PATTERN OVER THE NERN CONUS.

EVALUATING DETERMINISTIC SOLNS...WHILE MID-UPR LVL PATTERNS ARE
SOMEWHAT SIMILAR PER 28/12Z GFS AND 28/0Z ECMWF...HAVE GREATER
CONFIDENCE TO THE ECMWF SOLN WITH CONVECTIVE FEEDBACK ISSUES AND
SLIGHT MORE PROGRESSIVE NATURE WITHIN THE GFS SOLN. NOT ABSOLUTELY
SURE THE 28/12Z CANADIAN INITIALIZED WELL. WHILE THE GENERAL MID-UPR
LVL PATTERNS AGREE WITH OTHER DETERMINISTIC SOLN OUTCOMES...IT
REMAINS THE WEAKER OF THE THREE WITH LESSER PRECIP AMNTS.

MONDAY INTO TUESDAY...

DEPARTING SHRTWV VORT MAX THRU THE BROADER TROF LENDS TO WEAK
RIDGING AND SFC ANTICYCLONIC FLOW /WEAK HIGH PRES/ ACROSS THE GULF
OF ME. CONSIDERING PREVAILING S/SELY SFC FLOW AND A CONTINUED BROAD
TROF WITH CYCLONIC MOTIONS THRU THE MID-UPR LVLS...DIURNALLY DRIVEN
CONVECTION IS EXPECTED ACROSS INTERIOR NEW ENGLAND. NOT THINKING
SEVERE BUT HEAVY DOWNPOURS AND LOCALIZED FLOODING IS PSBL ESPECIALLY
FOR WRN AREAS WHICH WILL HAVE SEEN PRECEDING RAINS OVER THE WEEKEND.
MEANWHILE SELY ONSHORE FLOW WILL RESULT IN A MARITIME BOUNDARY LYR
REGIME ACROSS ERN AND CENTRAL NEW ENGLAND THEREBY LIMITING
CONVECTIVE POTENTIAL. OVRNGT PDS WILL BE QUIET...PSBLY PATCHY FOG
/ESPECIALLY FOR COASTAL AREAS/ WITH SFC DWPTS RANGING AROUND THE MID
60S.

WEDNESDAY INTO THURSDAY...

A PAIR OF DISTURBANCES WILL INVIGORATE A DEEPENING H5 TROF ACROSS
THE RGN WITH SFC LOW PRES DEVELOPMENT ACROSS THE DELMARVA PENINSULA
NEWD AND OFFSHORE OF NEW ENGLAND...WITH A WEAK SFC COLD FRNT SLIDING
SEWD OUT OF THE HUDSON BAY RGN OF CANADA. LOOKING AT A PROLONGED
PERIOD OF SHOWERS AND THUNDERSTORMS...THE TEMPORAL AND SPATIAL
SPECIFICS OF WHICH ARE UNCERTAIN. INITIAL ACTIVITY WED MAY PERTAIN
TO THE WRN INTERIOR OF THE NERN CONUS...GRADUALLY SHIFTING EWD
OVRNGT INTO THURS. ITS QUITE PSBL S/SELY FLOW AHEAD WILL ACT AS A
DETERRENT...FORCING STABLE MARITIME AIR ONSHORE AND KEEPING ACTIVITY
AT BAY. REMAINS TO BE SEEN WHETHER FLOODING WILL BE AN ISSUE...IT IS
PERHAPS WITH THE LOW PRES S OF NEW ENGLAND THAT THE BETTER SUB-
TROPICAL MOISTURE REMAINS ACROSS AND OFFSHORE OF THE MID-ATLANTIC.

FRIDAY...

A SYNOPTIC SITUATION SIMILAR TO MONDAY AND TUESDAY /ALBEIT SHORT/.
THOUGH WEAK HIGH PRES IN WAKE OF THE MID-WEEK SYNOPTIC DISTURBANCE
BROAD TROUGHING AND CYCLONIC FLOW PROVIDE FAVORABLE LIFT FOR
DIURNALLY DRIVEN ACTIVITY. BETTER CHCS WILL BE ACROSS THE WRN
INTERIOR OF NEW ENGLAND WITH ONSHORE S/SELY FLOW ADVECTING A MORE
STABLE MARITIME AIRMASS THEREBY LIMITING CONVECTIVE CHCS.

NEXT WEEKEND...

A SYNOPTIC DISTURBANCE WITH ATTENDANT COLD FRNT IS PSBL FOR
SATURDAY. SHOWERS AND THUNDERSTORMS WOULD BE LIKELY...AND PER THE
28/0Z ECMWF PSBLY SEVERE. WILL ONLY SPECULATE FOR NOW...LOT OF
UNCERTAINTY IN THE FCST. THE SYSTEM APPEARS PROGRESSIVE AS THERE ARE
INDICATIONS OF STRONG SHRTWV ENERGY DIGGING SWD OUT OF THE QUASI-
STATIONARY LOW OVER THE NRN MARITIMES. DRIER CONDITIONS WOULD FOLLOW
BRIEFLY FOR SUNDAY.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...

FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT...LOW TO MODERATE CONFIDENCE
SHOWERS/TSTMS WILL CONTINUE INTO THE NIGHT IN CT/WESTERN MASS/SW
NH WITH SCATTERED SHOWERS POSSIBLE FARTHER EAST. VFR IN THE
EVENING EXCEPT MVFR CIGS/VSBYS IN SHOWERS/TSTMS. CONDITIONS SHOULD
LOWER IN EASTERN MASS/RI AS FOG/LOW CLOUDS MOVE ASHORE IN THE
LOW LEVEL EASTERLY FLOW...EXPECT IFR CONDITIONS TO DEVELOP IN FOG
AND LOW CLOUDS.

SUNDAY...LOW TO MODERATE CONFIDENCE
ANOTHER ROUND OF SHOWERS/SCATTERED TSTMS WITH HIGHEST LIKELIHOOD
IN THE CT VALLEY AND CENTRAL HILLS. MORNING IFR SHOULD IMPROVE TO
VFR...EXCEPT MVFR CIGS/VSBYS IN SHOWERS/TSTMS AND BRIEF IFR
POSSIBLE.

SUNDAY NIGHT...MODERATE CONFIDENCE
SHOWERS MOVE OUT OF NEW ENGLAND. WINDS WILL REMAIN LIGHT...AND
WITH THE GROUND MOIST FROM WEEKEND RAIN WE EXPECT AREAS OF FOG TO
FORM...CAUSING WIDESPREAD IFR CONDITIONS.

KBOS TAF...LOW TO MODERATE CONFIDENCE.
THERE IS A CHANCE OF SHOWERS WITH HEAVY RAIN THIS EVENING....BUT
MOST OF THIS WILL REMAIN NORTH AND WEST OF THE CITY. FOG AND LOW
CLOUDS FROM MASSACHUSETTS BAY WILL MOVE ASHORE AFTER SUNSET
BRINGING IFR CIGS AND VSBYS OVERNIGHT. EXPECT SUNDAY TO SHOW
IMPROVEMENT TO VFR EXCEPT FOR A HIGHER CHANCE OF SHOWERS WITH
BRIEF MVFR CIGS/VSBYS.

KBDL TAF...MODERATE CONFIDENCE.
MVFR CONDITIONS IN SHOWERS/TSTMS IMPROVES TO VFR FOR A TIME THIS
EVENING...BUT THEN LOWERS TO MVFR CIGS/VSBYS IN ANY FURTHER
SHOWERS THAT MOVE THROUGH DURING THE NIGHT AND SUNDAY MORNING.
CONDITIONS IMPROVE TO VFR SUNDAY AFTERNOON/EVENING. POTENTIAL FOR
IFR IN FOG SUNDAY NIGHT.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY INTO TUESDAY...MODERATE CONFIDENCE.
SCTD SHRA/TSRA EXPECTED...MAINLY IN PROXIMITY AND W OF A N-S LINE OF
KORH. WITH ANY WX...TEMPO MVFR-IFR PSBL. S/SELY FLOW PREVAILING. FOG
PSBL ALONG THE SE SHORELINE TERMINALS.

WEDNESDAY INTO THURSDAY...MODERATE TO LOW CONFIDENCE.
WIDESPREAD SHRA/TSRA TO DEVELOP LATE WED INTO THURS. WITH ANY WX...
TEMPO MVFR-IFR PSBL. SLY FLOW PREVAILING. FOG PSBL ALONG THE SE
SHORELINE TERMINALS.

&&

.MARINE...

MODERATE CONFIDENCE
WEAK PRESSURE GRADIENT SHOULD KEEP WINDS AND SEAS BELOW SMALL
CRAFT ADVISORY THRESHOLDS THROUGH SUNDAY NIGHT. MOIST AIRMASS WILL
PROMOTE AREAS OF FOG...WHICH COULD BE LOCALLY DENSE.

OUTLOOK...MONDAY THROUGH THURSDAY...

EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
THE PERIOD. LOW PROBABILITY OF SEAS APPROACHING 5 FT ON THE OUTER
WATERS DURING WEDNESDAY INTO THURSDAY. PATCHY FOG ALONG THE S AND
SE WATERS MONDAY AND TUESDAY. SHOWERS AND THUNDERSTORMS EXPECTED
ACROSS THE WATERS WEDNESDAY INTO THURSDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ002-003.
MA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ002>004-008>011-
     026.
NH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ011-015.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/SIPPRELL
NEAR TERM...WTB/SIPPRELL
SHORT TERM...WTB
LONG TERM...SIPPRELL
AVIATION...WTB/SIPPRELL
MARINE...WTB/SIPPRELL
Hazardous weather outlook, Jul 28, 4:11 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT SAT JUL 28 2012

CTZ002-003-MAZ002>004-008>011-026-NHZ011-015-292015-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
411 PM EDT SAT JUL 28 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ004-MAZ005>007-012>024-NHZ012-RIZ001>008-292015-
WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
411 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

HEAVY DOWNPOURS THIS EVENING MAY PRODUCE FLOODING IN URBAN AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-292015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
411 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

LOCALLY DENSE FOG WILL OCCUR OVER THE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOCALLY DENSE FOG WILL OCCUR SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 28, 12:50 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1250 PM EDT SAT JUL 28 2012

CTZ003-MAZ004-010>012-281715-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER
MA-SOUTHERN WORCESTER MA-TOLLAND CT-
1250 PM EDT SAT JUL 28 2012

AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING LOCALLY TORRENTIAL RAINFALL OVER
HAMPDEN...OR ABOUT 8 MILES SOUTHEAST OF SPRINGFIELD...MOVING
NORTHEAST AT 15 MPH. MINOR STREET FLOODING AND PONDING OF WATER IN
POOR DRAINAGE AREAS IS LIKELY WITH THIS STORM.

* SOME LOCATIONS AFFECTED INCLUDE...WILBRAHAM...MONSON...WEST
  BROOKFIELD...WARREN...WARE...PALMER...NORTH BROOKFIELD...EAST
  BROOKFIELD...BROOKFIELD AND BRIMFIELD.

&&

LAT...LON 4237 7227 4221 7196 4202 7238 4208 7248

FIELD
Special weather statement, Jul 28, 2:11 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT SAT JUL 28 2012

CTZ002-281915-
HARTFORD CT-
211 PM EDT SAT JUL 28 2012

AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL AND VERY
TORRENTIAL RAINFALL...9 MILES WEST OF SIMSBURY...OR ABOUT 4 MILES
SOUTH OF HARTLAND...MOVING EAST AT 15 MPH. A FLASH FLOOD WARNING IS
ALSO IN EFFECT FOR THIS STORM.

* SOME LOCATIONS AFFECTED INCLUDE...SIMSBURY...GRANBY...EAST GRANBY
  AND WINDSOR LOCKS.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HAIL AND
GUSTY WINDS MAY OCCUR...BUT THE MAIN IMPACT WILL BE FLOODING OF
STREETS AND FLASH FLOODING OF SMALL STREAMS.

&&

LAT...LON 4199 7281 4201 7266 4187 7263 4186 7295
      4189 7295 4191 7291 4197 7290 4196 7301
      4198 7302

FIELD
Local storm report, Jul 28, 2:34 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
234 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     FLOOD            CHICOPEE                42.18N  72.57W
07/28/2012                   HAMPDEN            MA   BROADCAST MEDIA

            2 TO 3 INCHES OF WATER ON NASH STREET

0158 PM     FLOOD            PALMER                  42.16N  72.32W
07/28/2012                   HAMPDEN            MA   AMATEUR RADIO

            WATER COMING UP THROUGH MANHOLE COVERS. ROUTE 20 NEAR
            ROUTE 181 HAS 3 TO 4 INCHES OF WATER ACROSS ROAD.

&&

KAB
Special weather statement, Jul 28, 2:39 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EDT SAT JUL 28 2012

CTZ002-281930-
HARTFORD CT-
239 PM EDT SAT JUL 28 2012

AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM JUST WEST OF TORRINGTON
SOUTHWESTWARD TO LITCHFIELD AND ON SOUTHWARD TO 10 MILES WEST OF
SOUTHBURY. THE LINE OF STORMS WAS MOVING TO THE EAST AT 20 MPH.
TORRENTIAL RAINFALL OF UP TO 2 INCHES PER HOUR WAS OCCURRING WITH
THIS LINE...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. WIND
GUSTS TO 30 MPH ARE ALSO POSSIBLE.

* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...CANTON...AVON...
  BRISTOL...PLAINVILLE...FARMINGTON...WEST HARTFORD...SOUTHINGTON...
  NEW BRITAIN AND BLOOMFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING
AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4181 7295 4184 7295 4185 7296 4186 7296
      4186 7266 4154 7286 4156 7288 4155 7294
      4157 7295 4164 7294 4164 7299 4180 7302

FIELD
Special weather statement, Jul 28, 3:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT SAT JUL 28 2012

MAZ005-012-013-282030-
CENTRAL MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
341 PM EDT SAT JUL 28 2012

AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINS AND WIND GUSTS TO
30 TO 40 MPH EXTENDING FROM 5 MILES SOUTHEAST OF WORCESTER TO
9 MILES SOUTHEAST OF WORCESTER TO 11 MILES SOUTH OF WORCESTER...
MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NORTHBRIDGE...UPTON...
  HOPKINTON...HOPEDALE...MILFORD...ASHLAND AND HOLLISTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. STREET FLOODING AND IS
LIKELY.

&&

LAT...LON 4225 7143 4217 7141 4211 7147 4212 7179
      4217 7174 4226 7176

FIELD
Special weather statement, Jul 28, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SAT JUL 28 2012

MAZ005-012>014-282115-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER
MA-WESTERN NORFOLK MA-
413 PM EDT SAT JUL 28 2012

AT 409 PM EDT A CLUSTER OF HEAVY RAIN SHOWERS AND THUNDERSTORMS WAS
AFFECTING THE AREA FROM NORTHBOROUGH TO HOPKINTON TO NORTHBRIDGE.
TORRENTIAL DOWNPOURS AND WIND GUSTS TO 20 TO 30 MPH WILL ACCOMPANY
THESE STORMS AS THEY MOVE EAST AT 15 MPH INTO THE BOSTON METROWEST
AREA. LOCALIZED STREET FLOODING IS LIKELY AS THESE STORMS PASS.

* SOME LOCATIONS AFFECTED INCLUDE...ASHLAND...HOLLISTON...NATICK...
  SHERBORN...MILLIS...WELLESLEY...MEDFIELD...DOVER...NEEDHAM AND
  NEWTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.

&&

LAT...LON 4235 7118 4227 7121 4216 7122 4215 7154
      4219 7155 4229 7150

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:54 AM EDTFlash Flood WatchBOXFranklin, Hampden, Hampshire, Middlesex, Worcester24 hr
Jul 28, 11:50 AM EDTSpecial Weather StatementBOXHampden55 min
Jul 28, 12:50 PM EDTSpecial Weather StatementBOXWorcester25 min
Jul 28, 12:59 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester6 hr
Jul 28, 1:35 PM EDTFlash Flood WarningBOXHampden, Hampshire3 hr
Jul 28, 2:28 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire, Worcester3 hr
Jul 28, 3:18 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Middlesex, Worcester3 hr
Jul 28, 3:33 PM EDTFlash Flood WarningBOXHampden, Hampshire, Worcester3 hr
Jul 28, 3:41 PM EDTSpecial Weather StatementBOXWorcester49 min
Jul 28, 4:01 PM EDTFlash Flood WarningBOXHampden, Worcester2 hr
Jul 28, 4:47 PM EDTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more3 hr
Jul 28, 6:42 PM EDTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk3 hr
Jul 28, 7:25 PM EDTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk3 hr
Jul 28, 7:31 PM EDTFlash Flood WarningBOXBristol59 min
Jul 28, 12:46 PM EDTSpecial Weather StatementBOX59 min
Jul 28, 1:48 PM EDTFlash Flood WarningBOXCapitol Planning Region117 min
Jul 28, 2:11 PM EDTSpecial Weather StatementBOX64 min
Jul 28, 2:39 PM EDTSpecial Weather StatementBOX51 min
Jul 28, 3:00 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region3 hr
Jul 28, 3:24 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region3 hr
Jul 28, 3:44 PM EDTFlash Flood WarningBOXCapitol Planning Region2 hr

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.